| Catalog Number |
VCP347H |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
09/20/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength ¿ 275 g/m.H6 component code: g07002 device not returned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.On what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? what instruments were used to grasp the needle? where was the needle grasped during use? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? will product be returned? if so, please provide the name and address where the return shipper kit can be sent.This medwatch report is in response to receipt of facility report # (b)(4).
Event or Problem Description
It was reported that a patient underwent a laparoscopic removal of right ovary, right oophorectomy, and drainage of left ovarian cyst procedure on (b)(6) 2023 and suture was used.During the procedure, while closing, on the last stitch over on the left side, the needle broke approximately three fourths to its curvature.There was a full centimeter plus needle fragment now in the subcutaneous tissue.The surgeon searched and palpated and the doctor could not find it.Consequently x-ray was called and they were able to pinpoint the curved needle in the subcutaneous tissue just lateral to the incision.With the help of x-ray, the doctor was able to cut down on this area and find the needle and retrieve it.With the correct needle county now in place, the doctor reclosed the fascia with another suture.An additional x-ray was performed in the recovery room to confirm that needle was full removed.There was no harm to patient.The patient is recovering well.Additional information was requested.
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d4, h4, h6 type of investigation code a manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, and the following was obtained: recently we had an incident in the operating room regarding a broken vicryl 1 ct-1 needle.In response to your e-mail, the surgery to the best of my knowledge was a laparoscopic salpingo-oophorectomy.The patient had healthy tissue and was in good condition.The suture was interrupted not continuous.The instrument that grasped the suture was a needle driver and the surgeon would be able to give you more specific details on where the suture was grasped and if he had noticed a suture deficiency before placement.It was observed during the surgery, at the closing stage of the procedure, that the needle was broken.This was first noticed by the surgeon.I am unaware of any opinion the surgeon had to what the contributing factors may have been during this event.I am also unaware, nor do i have any knowledge on the current status of the patient.The product in question was bagged and saved.
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Investigation summary : the product received for analysis was identified as product code vcp347h.Visual inspection and metallurgical analysis were performed on the returned product.A fracture was observed in the body of the needle.The needle was received in two pieces, only one of the mating fracture surfaces was examined for this evaluation.The needle was noted with marks that appears to be by surgical instrument.A scanning electron microscope (sem) was used to examine the fracture surface and surrounding area of the needle.The fracture surfaces were examined in multiple locations to determine the fracture mode.The evaluation of the sample revealed the fracture was composed of microvoid coalescence, which is evidence of a ductile fracture mode.Mechanical damage and a cup-and-cone shaped fracture were observed coincidental to the fracture provide additional evidence that the failure was induced by mechanical deformation leading to ductile overload.This was a ductile fracture.The evidence of this examination indicates that the breakage occurred from mechanical deformation, indents and scratches, due to gripping, bending and overstressing of the needle. there is no evidence of any material flaw that would cause premature failure.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.